Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Difficulty exhaling after starting new meds
lmlondon posted:

I have had asthma since i was a child (now 30), never smoked and have lived a healthy lifestyle. Slightly underweight and exercise regularly.

I recently started to increase my steroid medication after undergoing peak flow tests and asthma reviews. After I had a spirometric test however my doctor switched me to Symbicort 200 (1-4 doses twice daily) this week. In the first few days of taking symbicort, i felt different and my breathing felt slightly different. My peak flow increased slightly (from about 420 to 460ish - it raises in summer to approx 600). I've been feeling quite drowsy, slow and my breathing feels much slower. What concerns me is that when i exhale, i feel as if i need to push air out of the lungs. Almost as if i am not exhaling fully. I've never experienced this before so not sure what it could be. Inhaling is fine even during exercise and no wheezing.

I'm worried there may be an obstruction (copd?). If this is the case though, why did i not feel it before. (I was taking Seretide 500 twice daily before.)

What i am unsure about is whether i am reacting to the new medication? Or if this is normal and my lungs are just adapting to the better breathing created by the new meds. I have had a spirometric test which showed mild residual obstruction but i never physically felt this whilst breathing.

So, has anyone had similar experiences with Symbicort and if so, did they settle down and change over time? Should I be worried? I don't want to waste my Doctor's time if this is just normal....

Sorry for the long message!

Helpful Tips

Sports Asthma
I Have sports related Asthma. I joined the Army and we ran A LOT! the more i ran the better i felt and less my asthma bothered me. i am no ... More
Was this Helpful?
5 of 5 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Asthma and Allergies Center